Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Infected with Hepatitis A. Taking udiliv tablets. Burning sensation in throat and stomach. Any cure?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I was infected with Hepatitis A 15 days back. Now its fully cured but still am taking Udiliv tablets on the doctor's advice. From past 3 days I have started having acidity. I get burning sensation in my throat, sometimes I feel very difficult to burp, even if I burp it will give me a burning sensation in my throat and sometimes in my stomach also. Even while having food I have burning sensation in my throat.I had acidity problem even before I fell ill but now I feel it has increased.I took Eno, Gelusil but it also gave me temporary relief. Can you help me with this ?
Posted Thu, 23 Aug 2012 in Infections
Answered by Dr. Mayank Bhargava 33 minutes later
Thanks for posting your query.
1) Any type of acute viral hepatitis (Hepatitis A/ E or acute flare up of Hep B) may last for 2 months. Initial 1st week is symptomatic while remaining period is generally less symptomatic. In this 2 months, if you take medicine or not, your condition improves in the coming 2 months. Udiliv (UDCA) will help in faster recovery and prevent further injury by its anti-oxidant property, so you should continue Udiliv. As such no guidelines/ literatures are available regarding usage & time period of Udiliv.
2) Acidity problems along with throat sensation indicates presence of GERD (reflux symptoms).
3) Kindly avoid "ENO". Eno contains sodium bicarbonate and most of the patients with acidity problem may have gastric/ duodenal ulcer and use of ENO forms gas inside the stomach and stomach may burst.
4) Gelusil is not a permanent solution. This is just like putting water on fire.
5) You should go for upper gastro-intestinal endoscopy and get the level of injury inside your GI tract.
6) Presence of ulcer guide entirely different treatment and eradication therapy for H. pylori bacteria, culprit bacteria for ulcers.
7) You should also consult physician/ gastroenterologist.
8) You should take proton pump inhibitors, gastric protective agents, anatcids on written prescription.
9) You should also take dietary precautions:
a) Avoid tomato, citrus fruits, tea, coffee, chocolates, onion, garlic, oily and
spicy food.
b) You should keep 3 hours difference between meals and sleep.
c) Avoid tight cloths.
d) Avoid legumes.
e) Take Yogurt and soft diet.
f) Take small amount and frequent foods.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Follow-up: Infected with Hepatitis A. Taking udiliv tablets. Burning sensation in throat and stomach. Any cure? 10 minutes later
Thanks for your response.

Can you please tell me what is meant by GERD (reflux symptoms)?
Also what kind of diet would you suggest me for viral hepatitis and from when can I start taking normal food?
Answered by Dr. Mayank Bhargava 16 minutes later
Thanks for asking very important & interesting query.
1) GERD means Gastro-esophageal Reflux disorders, means gastric contents return back in esophagus (food pipe)
2) Any patient suffering from Viral hepatitis must take normal diet. Normal diet means each & everything including proteins/ fat/ carbohydrates & even "turmeric".
3) There is different opinion from different doctors but normal diet is essential.
4) Dietary restriction during hepatitis/ jaundice decreases your weight drastically and prolonged weight reduction and weakness after jaundice.
5) Many of doctors advise to avoid oily and turmeric which is a misnomer and wrong advice. If after eating tomato & chilly, our colors doesn't change to red and XXXXXXX then how it is possible with turmeric?
6) Yellow color of body in jaundice and stool is because of bilirubin not because of turmeric. If you are taking turmeric since 24 years (your age is 25 years) and didn't develop jaundice (if we assume turmeric is the culprit agent of jaundice) then what happens now a days that turmeric will increase your jaundice, so turmeric is not related with jaundice.
7) Try to start normal diet.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Infected with Hepatitis A. Taking udiliv tablets. Burning sensation in throat and stomach. Any cure? 27 minutes later
Can I take milk ? because some say milk is not good for acidity. If am at office, busy with work & suddenly feel hungry what would be the best thing to have for time being (until I get time to have proper food). Whats your take on the following items with regards to acidity:
Water Melon
OM water
Answered by Dr. Mayank Bhargava 15 minutes later
Yes, you can take milk. Milk 200 ml in the morning hours.
You can take burger/ pastry and what ever you like....I don't know which edibles are available in your canteen.
Banana, watermelon, XXXXXXX OM water is not related with acidity, you can take.
Avoid oranges/ lemon/ tomato/ excessive tea/ coffee/ chocolates.
Take care
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Infected with Hepatitis A. Taking udiliv tablets. Burning sensation in throat and stomach. Any cure? 6 days later
With refrence to my question earlier on 27th July 2012 regarding Hepatitis A, I would like to is there any possibility of me getting itching all over my body until 6 months of getting infected.If so, what is precaution for that ?
Answered by Dr. Mayank Bhargava 2 hours later
Yes, there is possibility of getting itching due to intra-hepatic cholestasis. This condition can be prevented but proper and sufficient use of Udiliv may help a lot.
Home remedied may include 1 hours sitting in morning sun light and 3-4 times bath in a day. Both this will help in reducing itching in your body.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor